Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 271, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 8, 2006, 3:22 PM CDT for Haskell County, Oklahoma. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2006, 3:22 PM CDT (20:22 UTC)
- Expired
- May 8, 2006, 4:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Haskell County, OK
The radar
The Western Arkansas radar (KSRX), 67 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 3:28 PM CDT | HAIL 0.75 | 3 N Enterprise, OK | |
| May 8, 4:15 PM CDT | HAIL 0.88 | Stigler, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -566 J/kg
- Mixed-layer LCL
- 1703 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 082022
SVRTSA
OKC061-082115-
/O.NEW.KTSA.SV.W.0271.060508T2022Z-060508T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
322 PM CDT MON MAY 8 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HASKELL COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 415 PM CDT
* AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR ENTERPRISE...MOVING EAST AT
35 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WHITEFIELD...
STIGLER...MC CURTAIN...MCCURTAIN AND KEOTA.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3522 9482 3521 9493 3515 9493 3516 9530
3517 9536 3517 9545 3531 9545 3532 9543
3532 9538 3527 9522 3537 9514 3538 9490
3537 9489 3537 9484 3534 9481
$$1 follow-up statement
000
WWUS54 KTSA 082050
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
350 PM CDT MON MAY 8 2006
OKC061-082115-
/O.CON.KTSA.SV.W.0271.000000T0000Z-060508T2115Z/
HASKELL OK-
350 PM CDT MON MAY 8 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR HASKELL COUNTY...
AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR WHITEFIELD...MOVING
EAST AT 35 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...STIGLER...KANIMA
AND KEOTA.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3522 9482 3521 9493 3515 9493 3516 9530
3517 9536 3517 9545 3531 9545 3532 9543
3532 9538 3527 9522 3537 9514 3538 9490
3537 9489 3537 9484 3534 9481
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:53 PM CDT, 29 minutes earlier.
Area forecast discussion, May 8, 2:53 PM CDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 253 PM CDT MON MAY 8 2006 .DISCUSSION... MAIN FORECAST CONCERNS IN THE SHORT TERM INVOLVE SEVERE WEATHER POTENTIAL...ESPECIALLY LATE TUESDAY...AS WELL AS HEAVY RAIN POTENTIAL IN THE FAR NORTH TONIGHT AND OVER MUCH OF THE AREA TUE NIGHT. FEW ELEVATED STORMS CONTINUE ACROSS SE OKLAHOMA THIS AFTERNOON. THERE REMAINS A SLIM CHANCE OF LARGE HAIL WITH THESE STORMS WHICH SHOULD BE OUT OF THE AREA BY 00Z. BETTER SEVERE CHANCES WILL BE WITH POTENTIAL MCS AFFECTING FAR NE OKLAHOMA AND NW ARKANSAS LATE TONIGHT. 12Z MODELS OFFER A SURPRISINGLY SIMILAR SOLUTION OF STORMS DEVELOPING ALONG DRYLINE IN WESTERN KANSAS LATE THIS AFTERNOON THEN BLOSSOMING INTO MCS AFTER MIDNIGHT NEAR THE NOSE OF 45KT LOW LEVEL JET. THIS NOT ONLY WILL PROVIDE AMPLE SHEAR FOR A FEW ELEVATED SEVERE STORMS...BUT LOW LEVEL MOISTURE TRANSPORT IS IMPRESSIVE. ALTHOUGH THE HEAVIEST RAINFALL WILL LIKELY OCCUR JUST TO OUR NORTH...6 HOUR FFG OF AROUND 2 INCHES NEAR THE KS BORDER. WILL NOT ISSUE A WATCH AT THIS TIME BUT MAY ULTIMATELY NEED TO INCLUDE A FEW COUNTIES ALONG THE KS BORDER AS MCS EVOLUTION BECOMES MORE CERTAIN. MCS WILL BE ONGOING EARLY TUESDAY MORNING AND WILL LEAVE AN OUTFLOW BOUNDARY SOMEWHERE ACROSS EASTERN OK INTO WESTERN ARK. HOW THIS PLAYS OUT WILL HAVE A LARGE BEARING ON SEVERE POTENTIAL TUE AFTERNOON AND EVENING...BUT INSTABILITY WILL LIKELY BECOME VERY IMPRESSIVE ACROSS MUCH OF THE AREA...ESPECIALLY SE OKLAHOMA. WARM FRONT ALSO APPEARS TO BE REINFORCED OVER SE OKLAHOMA BY LATE AFTERNOON. WHILE UPPER WINDS ARE LESS THAN IDEAL...SRH IN LOWEST 1KM NEAR SFC BOUNDARIES WOULD IMPLY A HIGH SEVERE POTENTIAL. WARM SECTOR AIRMASS ACROSS SE WILL BE STRONGLY CAPPED BUT APPROACHING UPPER WAVE SHOULD BE SUFFICIENT TO BREAK IT. STORMS SHOULD DEVELOP INTO ANOTHER MCS TUE NIGHT WITH MORE SEVERE POTENTIAL. ALSO BECOMING CONCERNED ABOUT HEAVY RAIN TUE NIGHT... ESPECIALLY IF HEAVY RAIN FALLS IN SAME AREAS AS EXPECTED TONIGHT AS PWAT VALUES WELL ABOVE CLIMO. SYNOPTIC COLD FRONT WILL PUSH THROUGH BY EARLY WEDNESDAY AND END THE PRECIP FROM THE WEST. 12Z GFS HAS TRENDED A LITTLE STRONGER WITH UPPER WAVE OVER THE MIDWEST WED EVENING AND IF THIS CONTINUES SOME LOW POPS MAY BE NEEDED WED EVENING IN THE NORTH. MADE NO CHANGES TO THE EXTENDED FORECAST. DRY AND LITTLE COOLER FOR THURSDAY...WITH THUNDERSTORM CHANCES RETURNING BY NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... TUL 67 84 63 76 / 50 40 90 50 FSM 63 85 66 77 / 50 50 90 70 MLC 66 87 66 79 / 30 30 90 40 BVO 62 78 61 75 / 60 40 90 40 FYV 63 77 61 74 / 70 60 90 60 BYV 60 78 62 73 / 80 70 90 60 MKO 66 83 64 77 / 50 50 90 50 MIO 64 77 60 74 / 80 50 90 50 F10 67 84 63 77 / 30 30 90 40 HHW 67 92 72 83 / 20 30 60 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 12 LONG TERM FORECASTER ID= 14
Hazardous weather outlook, May 8, 11:10 AM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1110 AM CDT MON MAY 8 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1102 AM CDT MON MAY 8 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTH EAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... THUNDERSTORMS WILL MOVE ACROSS SOUTHEASTERN OKLAHOMA DURING THE EARLY AFTERNOON. WITH CONDITIONS BECOMING MORE UNSTABLE AS SURFACE TEMPERATURES WARM... EXPECT TO SEE ISOLATED STRONG TO SEVERE STORMS ACROSS THE SOUTHERN PORTION OF THE FORECAST AREA. THE MAIN THREAT FROM THIS ACTIVITY WILL BE LARGE HAIL... BRIEF HEAVY RAIN... AND FREQUENT LIGHTNING. IN ADDITION...THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE AFTERNOON OVER PORTIONS OF WESTERN KANSAS SOUTHWARD INTO THE TEXAS PANHANDLE. AS THE LOW-LEVEL JET STRENGTHENS TO 30 TO 40 KNOTS DURING THE EVENING...THIS ACTIVITY WILL EVOLVE INTO A COMPLEX OF STORMS AND DROP SOUTHEAST. THUNDERSTORMS SHOULD REACH PARTS OF NORTHEAST OKLAHOMA AROUND MIDNIGHT AND MOVE INTO NORTHWEST ARKANSAS AFTER 3 AM. WEAKER INSTABILITY IS FORECAST OVERNIGHT ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...BUT MARGINALLY SEVERE WINDS AND HAIL WILL BE POSSIBLE...ESPECIALLY IF A SIGNIFICANT COLD POOL DEVELOPS WITH THE THUNDERSTORM COMPLEX. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR OVERNIGHT ACTIVITY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...SEVERE THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... SEVERE WEATHER POTENTIAL FOR TUESDAY WILL HINGE ON THE IMPACT OF THE MONDAY NIGHT THUNDERSTORM COMPLEX. A THUNDERSTORM OUTFLOW BOUNDARY IS EXPECTED TO BE SOMEWHERE ACROSS THE AREA...LIKELY ACROSS SOUTHEAST OKLAHOMA. THIS BOUNDARY COULD BE THE FOCUS FOR ADDITIONAL THUNDERSTORMS DURING THE DAY. AS THE LOW-LEVEL JET STRENGTHENS...ONE OR MORE THUNDERSTORM COMPLEXES MAY DEVELOP AND MOVE ACROSS THE AREA TUESDAY EVENING AND OVERNIGHT. GIVEN THE STRONG WIND FIELDS AND DEGREE OF INSTABILITY...SEVERE WEATHER APPEARS LIKELY. QUIETER WEATHER IS EXPECTED FOR LATE IN THE WEEK AS SURFACE HIGH PRESSURE MOVES INTO THE SOUTHERN PLAINS. THUNDERSTORM CHANCES RETURN FOR THE WEEKEND AS A SURFACE BOUNDARY APPROACHES THE AREA. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGEMENT ORGANIZATIONS SHOULD PLAN ON AN ACTIVE SEVERE WEATHER DAY FOR TUESDAY AND TUESDAY NIGHT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, May 8, 11:45 AM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1145 AM CDT MON MAY 8 2006
OKZ049-053-081800-
CHOCTAW OK-PUSHMATAHA OK-
1145 AM CDT MON MAY 8 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
PUSHMATAHA AND CHOCTAW
AT 1145 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES NORTHWEST OF BOSWELL...MOVING EAST AT 25 MPH. A LARGE PORTION
OF PUSHMATAHA AND CHOCTAW COUNTIES WILL BE AFFECTED BY THESE STORMS
THROUGH 100 PM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Local storm report, May 8, 12:00 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1200 PM CDT MON MAY 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 AM NON-TSTM WND GST BRAGGS 35.66N 95.20W
05/08/2006 E0 MPH MUSKOGEE OK PUBLIC
LARGE TREE UPROOTED
0724 AM NON-TSTM WND DMG BRAGGS 35.66N 95.20W
05/08/2006 MUSKOGEE OK PUBLIC
LARGE TREEE UPROOTED
&&
PBSSpecial weather statement, May 8, 2:32 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
232 PM CDT MON MAY 8 2006
OKZ071-073-082000-
MCINTOSH OK-PITTSBURG OK-
232 PM CDT MON MAY 8 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
SOUTHERN MCINTOSH AND NORTHERN PITTSBURG
AT 232 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF CANADIAN...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...EUFAULA...CROWDER...INDIANOLA AND
CANADIAN.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, May 8, 3:11 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
311 PM CDT MON MAY 8 2006
OKZ074-082115-
HASKELL OK-
311 PM CDT MON MAY 8 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
HASKELL
AT 311 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
WEST OF ENTERPRISE...MOVING EAST AT 35 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...MCCURTAIN...STIGLER...MC
CURTAIN...ENTERPRISE...WHITEFIELD...KEOTA AND KANIMA.
A LARGE PORTION OF HASKELL COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 415 PM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Local storm report, May 8, 3:12 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
312 PM CDT MON MAY 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 5 ENE CANADIAN 35.20N 95.57W
05/08/2006 E0.75 INCH PITTSBURG OK PUBLIC
&&
MATThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 2:55 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 26 min |
| May 8, 3:34 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 31 min |
| May 8, 4:11 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.